Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 8, 2021Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 8, 2021, 1:30 PM EDT for Warren County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 1:30 PM EDT (17:30 UTC)
Expired
Sep 8, 2021, 2:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS82 KFFC 081730
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Wed Sep 8 2021
 
GAZ062-081800-
Warren GA-
130 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of central Warren
County through 200 PM EDT...

At 129 PM EDT, a strong thunderstorm was over Warrenton, moving
northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Norwood, Camak, Cadley, Mesena and Reese. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3333 8273 3346 8280 3356 8263 3346 8259
      3341 8255 3336 8255 3335 8254
TIME...MOT...LOC 1729Z 246DEG 9KT 3343 8267 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 12:01 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 8, 12:01 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1201 PM EDT Wed Sep 8 2021

.UPDATE...
Morning fog has lifted leaving behind mostly cloudy skies. The
previous assessments for the short term forecast period remains on
track, and no changes were made late this morning. Heavy rainfall
and isolated thunderstorms are still anticipated as a strong fetch
off the Gulf aids in increasing PWs ahead of a cold front progged to
move through the FA this evening. Localized flooding will be possible
especially across areas that are already or continue to be saturated
from last nights heavy rainfall.

&&

.PREV DISCUSSION... /Issued 740 AM EDT Wed Sep 8 2021/

SHORT TERM /Today through Thursday/...
GA will remain on the southern end of an upper trough north of the
Great Lakes. A nearly stationary boundary lingered across north GA
this morning. Residual instability on this boundary could trigger
convection at any time and isolated thunderstorms continued to pop
up this morning. The best time for showers/thunderstorms should be
late morning into the late evening as waves travel along the
boundary. Models indicate another push of deep tropical moisture
from the Gulf today as a weak low pushes from the FL panhandle
across southern GA tonight into Thursday. The deepening Canadian
trough will push another front into GA late tonight and Thursday
with some drying across north GA. Remnants of the surface boundary
combined with weak waves will keep highest pops over central GA on
Thursday. Heavy rain and possible flooding issues could occur with
some of the slower moving storms.

41

LONG TERM /Thursday Night through Tuesday/...
The extended forecast begins with the second drier frontal
boundary that moved into the area in the short term has pushed SE
into South GA. This front will have ushered in a much drier
airmass across north and central GA which will keep most of the
area dry through the weekend. There is expected to be a little bit
of moisture return across south GA Sat/Sun but the deep layer moisture
stays across the northern gulf and northern FL. With its proximity
to central GA could not completely pull PoPs out of the forecast
to keeping just a slight chance of precip in every afternoon
through Tuesday.

01

AVIATION...
12Z Update...
SCT/BKN IFR layers affecting the metro area taf sites and should
linger until 14z...then improving to low VFR for the afternoon.
Increased development of showers/tstms again for this afternoon
after 16z so have tempo tsra for all sites. Convection could last
well into the evening with isolated storms continuing overnight.
Winds variable or light east/southeast until 14z then becoming
southwest 6 to 9kts.

//ATL Confidence...12Z Update...
Medium to high on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  85  61 /  60  30  10   0
Atlanta         86  68  83  62 /  60  30   5   0
Blairsville     82  62  78  53 /  30  20   5   0
Cartersville    86  66  82  58 /  40  20   5   0
Columbus        86  70  86  63 /  70  40  20   0
Gainesville     83  67  82  60 /  40  20   5   0
Macon           86  70  86  63 /  70  40  30   5
Rome            89  66  84  59 /  30  20   5   0
Peachtree City  86  67  84  60 /  60  30   5   0
Vidalia         89  71  84  67 /  70  60  70  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....96
AVIATION...28
Hazardous weather outlook, Sep 8, 10:30 AM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1030 AM EDT Wed Sep 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091430-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1030 AM EDT Wed Sep 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia this afternoon and evening. Some
of these storms could produce gusty winds and frequent lightning.
Locally heavy rainfall will also be a hazard, potentially leading
to isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms will be confined to portions of central
Georgia for Thursday through Tuesday. Storms will occur primarily
in the afternoon and evening. Some of these storms could produce
locally heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Sep 8, 12:18 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED SEP 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      2 ENE WHITE WATER PARK  33.97N  84.49W
09/08/2021                   COBB               GA   SOCIAL MEDIA

            PORTION OF EAST LAKE PARKWAY WASHED AWAY ABOVE DRAINAGE
            PIPE LEAVING SEVERAL FOOT WIDE AND DEEP HOLE.

&&

EVENT NUMBER FFC2100591

LUSK
Local storm report, Sep 8, 12:21 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 PM EDT WED SEP 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            2 ESE ROSWELL           34.01N  84.34W
09/08/2021                   FULTON             GA   BROADCAST MEDIA

            FLOODING OVER THE ROADWAY OF RIVERSIDE RD ALONG THE
            CHATTAHOOCHEE RIVER.

&&

EVENT NUMBER FFC2100592

LUSK
Local storm report, Sep 8, 12:30 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT WED SEP 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      1 NNW WHITE WATER PARK  33.97N  84.52W
09/08/2021                   COBB               GA   BROADCAST MEDIA

            FLASH FLOODING ALONG SOPE CREEK HAS LEAD TO A COMPLETE
            COLLAPSE OF PICKENS INDUSTRIAL DR OVER THE CREEK.

&&

EVENT NUMBER FFC2100593

LUSK
Local storm report, Sep 8, 12:46 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT WED SEP 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     4 SSW COLLEGE PARK      33.60N  84.48W
09/07/2021                   FULTON             GA   UTILITY COMPANY

            TREE DOWN ON A POWERLINE ALONG STURBRIDGE WAY

&&

EVENT NUMBER FFC2100594

LUSK
Special weather statement, Sep 8, 1:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
104 PM EDT Wed Sep 8 2021

GAZ062-081730-
Warren GA-
104 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of Warren County
through 130 PM EDT...

At 104 PM EDT, a strong thunderstorm was over Warrenton, moving
northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Norwood, Camak, Cadley, Beall Springs and Mesena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3329 8270 3340 8283 3341 8282 3341 8283
      3343 8282 3343 8283 3360 8265 3346 8259
      3341 8255 3337 8255
TIME...MOT...LOC 1704Z 228DEG 8KT 3341 8271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 8, 1:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Wed Sep 8 2021

GAZ062-081800-
Warren GA-
130 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of central Warren
County through 200 PM EDT...

At 129 PM EDT, a strong thunderstorm was over Warrenton, moving
northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Norwood, Camak, Cadley, Mesena and Reese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3333 8273 3346 8280 3356 8263 3346 8259
      3341 8255 3336 8255 3335 8254
TIME...MOT...LOC 1729Z 246DEG 9KT 3343 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:20 PM EDTSpecial Weather StatementFFCCoweta, Heard25 min
Sep 7, 8:34 PM EDTSpecial Weather StatementFFCTroup26 min
Sep 7, 8:36 PM EDTSpecial Weather StatementFFCPolk39 min
Sep 7, 9:11 PM EDTFlash Flood WarningFFCHaralson, Polk6 hr
Sep 7, 9:23 PM EDTSpecial Weather StatementFFCMeriwether, Pike52 min
Sep 7, 10:02 PM EDTSpecial Weather StatementFFCCoweta, Fayette43 min
Sep 7, 10:38 PM EDTSpecial Weather StatementFFCForsyth52 min
Sep 7, 10:49 PM EDTSpecial Weather StatementFFCClayton, Fayette41 min
Sep 7, 11:06 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Douglas, Fulton24 min
Sep 7, 11:34 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton26 min
Sep 7, 11:47 PM EDTFlash Flood WarningFFCCobb, Forsyth, Fulton, Gwinnett9 hr
Sep 8, 12:04 AM EDTSpecial Weather StatementFFCGwinnett26 min
Sep 8, 12:37 AM EDTSpecial Weather StatementFFCForsyth23 min
Sep 8, 12:55 AM EDTRiver Flood WarningFFCForsyth, Fulton38 hr
Sep 8, 1:01 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 8, 1:08 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 8, 1:13 AM EDTRiver Flood WarningFFCFulton, Gwinnett4 hr
Sep 8, 1:24 AM EDTRiver Flood WarningFFCForsyth4 hr
Sep 8, 1:46 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 8, 1:51 AM EDTRiver Flood WarningFFCFulton7 hr
Sep 8, 5:31 AM EDTRiver Flood WarningFFCCobb, Fulton8 hr
Sep 8, 5:33 AM EDTRiver Flood WarningFFCCobb, Fulton10 hr
Sep 8, 5:38 AM EDTRiver Flood WarningFFCCobb, Fulton5 hr
Sep 8, 1:04 PM EDTSpecial Weather StatementFFCWarren26 min
Sep 8, 2:03 PM EDTSpecial Weather StatementFFCTaliaferro27 min
Sep 8, 2:17 PM EDTSpecial Weather StatementFFCWhitfield28 min
Sep 8, 2:47 PM EDTSpecial Weather StatementFFCHancock, Jasper, Putnam, Taliaferro, Warren43 min
Sep 8, 3:22 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding, Upson38 min
Sep 8, 3:56 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike49 min
Sep 8, 4:15 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Jones45 min
Sep 8, 4:25 PM EDTSpecial Weather StatementFFCChattooga50 min
Sep 8, 5:10 PM EDTSpecial Weather StatementFFCCarroll50 min
Sep 8, 5:13 PM EDTSpecial Weather StatementFFCUnion47 min
Sep 8, 5:17 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Gwinnett, Jackson, Madison43 min
Sep 8, 5:28 PM EDTSpecial Weather StatementFFCJefferson, Washington47 min
Sep 8, 5:32 PM EDTSpecial Weather StatementFFCFloyd43 min
Sep 8, 6:05 PM EDTSpecial Weather StatementFFCBarrow, Forsyth, Jackson55 min
Sep 8, 6:08 PM EDTSpecial Weather StatementFFCGilmer, Pickens52 min
Sep 8, 6:16 PM EDTFlash Flood WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Hall, Jackson6 hr
Sep 8, 6:57 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, Pickens48 min
Sep 8, 7:23 PM EDTRiver Flood WarningFFCForsyth117 min
Sep 8, 7:44 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Lumpkin46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.